North Carolina, 2002Lightning Strike in North Carolina, March 26, 2002
March 26, 2002 · NWS RAH · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $220,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Mar 26, 2:20 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 26, 2:20 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
220 PM EST TUE MAR 26 2002
THREAT OF SEVERE WEATHER THIS AFTERNOON AND EVENING CONTINUES.
GREATEST THREAT CONTINUES ACROSS THE SANDHILLS AND SOUTHERN COASTAL
PLAIN WHERE GREATEST INSTABILITY PRESENT. MOST OF CENTRAL NC HAS
WARMED CONSIDERABLY INTO THE MID 70S TO AROUND 80. LINGERING COOL
POOL CONFINED TO VA BORDER REGION AND RETREATING RAPIDLY.
WILL INCLUDE WIDESPREAD SHRAS/TSRAS FOR TONIGHTS FORECAST AND HAVE
THEM DIMINISH LATE THIS EVE/AROUND MIDNIGHT. WILL INCLUDE ENHANCED
WORDING OF STRONG THUNDERSTORMS. LOW LEVELS DRY OUT SLOWLY BEHIND
COLD FRONT SO WILL WORD FORECAST AS GRADUAL CLEARING OVERNIGHT.
FAIR AND DRY WEATHER EXPECTED THROUGH THE REMAINDER OF THE WORK
WEEK. WESTERLY FLOW AHEAD OF WEAK TROF THAT PASSES THROUGH AREA ON
FRIDAY SHOULD RESULT N PARTLY CLOUDY SKIES ONLY. GUIDANCE TEMPS IN
GOOD AGREEMENT AND WILL NOT DEVIATE MUCH.
FOR THE EXTENDED PERIOD....MODELS DIFFER ON THE TIMING OF THE NEXT
FRONTAL SYSTEM FROM SATURDAY THROUGH MONDAY. SOME MODELS AVN/CANADIAN
WAIT UNTIL SUNDAY/MONDAY TIME FRAME ON THE FRONT. MRF/UKMET SEEM
INCLINED TO BRING THINGS THROUGH FROM SATURDAY TO MONDAY. THE PARENT
LOW WILL BE FAR TO THE NORTH OF NORTH CAROLINA WITH BEST LIFT AROUND
IT AND SHEARING OF THE FRONTAL BOUNDARY IN THIS REGION OF THE COUNTRY.
THUS WILL JUST INCLUDE CHANCE OF SHOWERS ON SUNDAY AND MONDAY AND GO
WITH THE SLOWER SOLUTION.
.RAH...SVR WW 43 WESTERN PORTIONS OF PIEDMONT THROUGH 600 PM.
BLAES/CLINE
In the hours before
Special weather statement, Mar 26, 11:15 AM EST, 5 hours 55 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-270000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1115 AM EST TUE MAR 26 2002
...SEVERE WEATHER OUTLOOK FOR CENTRAL NORTH CAROLINA...
.SKYWARN SPOTTERS...
ACTIVATION OF THE SKYWARN NETWORK MAY BE NEEDED THIS AFTERNOON AND
EARLY EVENING ACROSS WESTERN PORTIONS OF THE PIEDMONT AND LATE THIS
AFTERNOON AND EVENING ACROSS THE REMAINDER OF THE PIEDMONT...
SANDHILLS AND COASTAL PLAIN.
.SYNOPTIC PATTERN...
A SOUTHERLY FLOW OF AIR IS TRANSPORTING A WARM...MOIST AND UNSTABLE
AIRMASS INTO THE REGION. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS
WILL DEVELOP IN THE UNSTABLE AIRMASS THIS AFTERNOON. AN ORGANIZED
LINE OF SHOWERS AND THUNDERSTORMS DEVELOPING WILL SWEEP ACROSS
CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING.
.HAZARDOUS WEATHER DETAILS...
THE PRIMARY THREAT FROM THIS WEATHER SYSTEM WILL BE FROM DAMAGING
WINDS. LARGE HAIL IS ALSO A THREAT.
RESIDENTS OF CENTRAL NORTH CAROLINA SHOULD MONITOR WEATHER
CONDITIONS CLOSELY LATE TODAY. LISTEN TO NOAA WEATHER RADIO OR LOCAL
MEDIA FOR POSSIBLE WATCHES OR WARNINGS.
BLAES
Lightning, Guilford
- When
- March 26, 5:10 PM EST
- Where
- Guilford County, Greensboro
- Property damage
- $220,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.080, -79.789 (the zone’s center; the record gives no point)
Lightning started a fire that destroyed the third floor of a home.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Ohio, March 26, 2002$3.5 million · 24 events
- Flooding in Pennsylvania, March 26, 2002$85,000 · 8 events
- Winter Storm in Vermont, March 26 to 27, 2002$70,000 · 5 events
- Winter Storm in New York, March 26, 2002$62,000 · 6 events
- Lightning Strike in Georgia, March 26, 2002$75,000 · 1 event
- Winter Storm in Vermont, March 26 to 27, 2002$60,000 · 4 events
- Lightning Strike in Louisiana, March 26, 2002$65,000 · 1 event
- Winter Weather in New York, March 26, 2002$50,000 · 5 events
- Damaging Wind in Louisiana, March 26, 2002$60,000 · 1 event
- Ice Storm in New York, March 26, 2002$40,000 · 7 events
- Lightning Strike in Louisiana, March 26, 2002$50,000 · 1 event
- Winter Storm in New York, March 26, 2002$30,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5281993.